Jump to content


Photo

Adderall


  • Please log in to reply
15 replies to this topic

#1 sparksc1

sparksc1

    Member

  • Members
  • PipPip
  • 20 posts

Posted 07 August 2010 - 10:41 PM

Hello,

I am new to this forum and was wondering how many of you tried adderall before and how well it worked for you. I am going to the doctor soon and was thinking about asking him to try it. Thanks.

Chris

#2 sparksc1

sparksc1

    Member

  • Members
  • PipPip
  • 20 posts

Posted 11 August 2010 - 08:54 PM

bump

#3 Kitsakatsa

Kitsakatsa

    Advanced Member

  • Members
  • PipPipPip
  • 415 posts

Posted 12 August 2010 - 11:53 PM

First of all, I don't think they will prescribe it for you for grades falling off. You have to think about what you suffer from POTS and how Adderall will help relieve that symptom. Until a few months ago, I worked in medical and had a high enough position to be privy to daily med alerts, trends, issues with doctors etc. There is a HUGE crack down that is starting on "college drugs". There have been alot of doctors prescribing this purely for grades alone and it has caused a major problem because it is likely to be stolen, shared and is a sched I drug. A sched I drug is the most addictive drug there is. So that is just a taste of why you received that reaction. Records are being scrutinized by many state credentialing agencies.

So, I am taking Adderall and the symptom that I could point to was "cognitive clouding". I simply have a hard time thinking. I tried ritalin, but it made me secretly angry at everyone. I went off that and then read an article on Adderall. I have enjoyed much success with it and it made all the difference before I went into disability ( I have progressive POTS). So it is entirely possible that you are experiencing the same clouding.

So, in summary. I think it would help your doctor if you pointed to a POTS symptom that could be relieved by Adderall. As far as what type of doc would be most likely to address this with you- I would assume Neurology or Internal Medicine (what mine is).

Hope this helps.

Kits

#4 houswoea

houswoea

    Advanced Member

  • Members
  • PipPipPip
  • 283 posts

Posted 13 August 2010 - 12:52 AM

I take a stimulant drug for narcolepsy, it's different, but I feel it has the same affect. I've had AD/HD since I was a kid.

So my suggestion is try a sleep doctor. Lots of pots people have sleep problems, and they may prescribe something for that.

As a special education major, I have to throw in the disclaimer... don't take it if you can't live without it. Since it kills your appetite it may make things worse in the end... and if you need to sleep but can't because of stimulant medication it just ***** all around. That's the biggest problem I've had. Needing to rest to help with the tachycardia but not being able to do so.

Well, that and it actually can cause tachycardia, so sometimes it's like a lose-lose battle.

Ps, caffeine is a stimulant too... I learned in school that it can act on the brain in a similar enough way to be sufficient for some, although it is addictive too <_<

Oh yeah, and if you want to get tested for an attention disorder, that could speed up the process if you think it's plausible. Why did you take it before?

#5 dsdmom

dsdmom

    Advanced Member

  • Members
  • PipPipPip
  • 374 posts

Posted 13 August 2010 - 09:18 AM

Kits,
Glad to see your post on this. I just tried Ritalin this week and really don't like it. Feel awful coming off it especialy - even at a super low dose. My pcp said she had better luck w/ ritalin than adderal (with her patients) but my psychiatrist told me the opposite. I suppose it is very individual but I will ask my pcp to try adderal next. What dose do you take?

#6 sparksc1

sparksc1

    Member

  • Members
  • PipPip
  • 20 posts

Posted 13 August 2010 - 08:11 PM

I take a stimulant drug for narcolepsy, it's different, but I feel it has the same affect. I've had AD/HD since I was a kid.

So my suggestion is try a sleep doctor. Lots of pots people have sleep problems, and they may prescribe something for that.

As a special education major, I have to throw in the disclaimer... don't take it if you can't live without it. Since it kills your appetite it may make things worse in the end... and if you need to sleep but can't because of stimulant medication it just ***** all around. That's the biggest problem I've had. Needing to rest to help with the tachycardia but not being able to do so.

Well, that and it actually can cause tachycardia, so sometimes it's like a lose-lose battle.

Ps, caffeine is a stimulant too... I learned in school that it can act on the brain in a similar enough way to be sufficient for some, although it is addictive too :)

Oh yeah, and if you want to get tested for an attention disorder, that could speed up the process if you think it's plausible. Why did you take it before?



I took it to help with low energy and brain fog, but twoards the end it started to really only last 4 hours when i would have classes all day. so i think a second or even third daily dose would do some good.

thanks for both your feedbacks thoug

#7 sparksc1

sparksc1

    Member

  • Members
  • PipPip
  • 20 posts

Posted 17 August 2010 - 02:33 AM

im sure if i showed him both of these articles he would allow me to try it right??

http://www.cfsnova.c...d_Treatment.pdf
http://www.dynakids....newsletter5.pdf

#8 Reen

Reen

    Advanced Member

  • Members
  • PipPipPip
  • 689 posts

Posted 17 August 2010 - 07:49 AM

[quote name='dsdmom' date='Aug 13 2010, 10:18 AM' post='144373


I take 10 mg of Adderal in pill rather than the time release. I took up to forty when I was working.

#9 Stace915

Stace915

    Advanced Member

  • Volunteer
  • 276 posts

Posted 17 August 2010 - 10:24 AM

I take 10mg oft the adderall XR and then once I feel like that is starting to wear off (which is usually around 1pm..depending on how early I take it), I switch and take 10 mg of midrodrine every 3 hours. The adderall makes a huge difference for me, the only thing, which I have never noticed is my bf always knows that I have just taken my meds because he says I talk a mile a minute for a little while right after I have taken the adderall, but it doesn't make me feel jittery or anything. Mornings are by far the worst for me and the adderall seems to make enough of a difference for me that most days I can get up and take a shower (sitting down of course), but I still have days like today that I am bed bound.

#10 Reen

Reen

    Advanced Member

  • Members
  • PipPipPip
  • 689 posts

Posted 17 August 2010 - 11:22 AM

I take 10mg oft the adderall XR and then once I feel like that is starting to wear off (which is usually around 1pm..depending on how early I take it), I switch and take 10 mg of midrodrine every 3 hours. The adderall makes a huge difference for me, the only thing, which I have never noticed is my bf always knows that I have just taken my meds because he says I talk a mile a minute for a little while right after I have taken the adderall, but it doesn't make me feel jittery or anything. Mornings are by far the worst for me and the adderall seems to make enough of a difference for me that most days I can get up and take a shower (sitting down of course), but I still have days like today that I am bed bound.



My experience too Stace except I take the short acting version but the time frames are the same.

#11 Stace915

Stace915

    Advanced Member

  • Volunteer
  • 276 posts

Posted 17 August 2010 - 02:07 PM

Reen- that makes me wonder, if all of this midridone info is true and it goes buh-bye, I wonder if adderall is a suitable replacement for it. The way that Dr.Grubb has explained it to me is that adderall and midrodrine are made out of the same compound but adderall has an added stimulant in it. I am going to leave a message at his office now and see if I can get anyone on the phone.

#12 Reen

Reen

    Advanced Member

  • Members
  • PipPipPip
  • 689 posts

Posted 17 August 2010 - 02:34 PM

Stace-
The only problem is for those of us who have sleep issues. Insomnia can be a bear and I try to be careful about things that interfere with sleep. My migraines have been wicked and, strangely, fiorinal keeps me up. More so than can be explained by caffeine content.

Do they have to pick on us - no alternatives and sensitive to everything!

#13 Stace915

Stace915

    Advanced Member

  • Volunteer
  • 276 posts

Posted 17 August 2010 - 02:42 PM

Good point, I don't sleep well either.. and if I have any sort of caffiene at 2pm then I do not go to sleep at all... ugh.

#14 sparksc1

sparksc1

    Member

  • Members
  • PipPip
  • 20 posts

Posted 23 August 2010 - 04:20 PM

I went to the dr. and she said she would have to do some "research" before she perscribed this. anything i can show her to sway her opinion? i even printed out some of the posts on here and showed her how much it helped everyone. im at a loss now.

#15 KeXia

KeXia

    Advanced Member

  • Members
  • PipPipPip
  • 251 posts

Posted 23 August 2010 - 06:17 PM

I went to the dr. and she said she would have to do some "research" before she perscribed this. anything i can show her to sway her opinion? i even printed out some of the posts on here and showed her how much it helped everyone. im at a loss now.



Because of all the scrutiny given to ADD meds lately, GP's are scared to write scripts for them. If you want to try Ritalin I suggest seeing a psychiatrist or other specialist.

I'm just now starting on Ritalin. So far so good. Took Adderall in the past, but it made me want to die after a while. Hoping the same won't happen with the Ritalin, especially since Midodrine may be going away soon.